Econometrica: Apr 1959, Volume 27, Issue 2

Programmes d'Expansion et Taux d'Interet

https://doi.org/0012-9682(195904)27:2<215:PDETD>2.0.CO;2-N
p. 215-227

Edmond Malinvaud

In a von Neumann model of an expanding economy, and in a similar model allowing for some final demand, a program is said to be maximal if it brings about the maximum feasible rate of growth. Is such a program efficient according to the criteria of welfare economics? We show that it need not be, and we study the correspondence between maximal and efficient balanced growth programs. Although a duality theorem associates a valuation rule to any maximal program, this rule does not always correspond to a natural decentralized price mechanism. Finally, a formula is given showing the relation between the rate of interest and the rate of growth for efficient programs.

Log In To View Full Content

Back